Alert archive / Michigan / Gale Warnings in 2011

Gale Warning 56, NWS Gaylord, MI

July 21, 2011

NWS Gaylord, MI issued this gale warning at Jul 21, 2011, 1:29 AM EDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 21, 2011, 1:29 AM EDT (05:29 UTC)
Expired
Jul 21, 2011, 6:07 AM EDT
In force
5 hr
Issued by
NWS Gaylord, MI

The text

As transmitted, in the capitals the NWS used until 2016.

499 
WHUS73 KAPX 210529
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
129 AM EDT THU JUL 21 2011

LMZ341-342-344-345-211200-
/O.UPG.KAPX.SC.Y.0069.000000T0000Z-110721T1200Z/
/O.NEW.KAPX.GL.W.0056.110721T0529Z-110721T1200Z/
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
129 AM EDT THU JUL 21 2011

...GALE WARNING IN EFFECT UNTIL 8 AM EDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 8 AM EDT THIS MORNING. THE
SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LHZ345-211200-
/O.NEW.KAPX.GL.W.0056.110721T0529Z-110721T1200Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-
129 AM EDT THU JUL 21 2011

...GALE WARNING IN EFFECT UNTIL 8 AM EDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 8 AM EDT THIS MORNING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LHZ346-347-LMZ323-211200-
/O.EXA.KAPX.SC.Y.0069.000000T0000Z-110721T1200Z/
ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
129 AM EDT THU JUL 21 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM EDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM EDT THIS MORNING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LMZ346-211200-
/O.CON.KAPX.SC.Y.0069.000000T0000Z-110721T1200Z/
MANISTEE TO POINT BETSIE MI-
129 AM EDT THU JUL 21 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS
MORNING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS
MORNING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
2 follow-up statements
966 
WHUS73 KAPX 210811
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
411 AM EDT THU JUL 21 2011

LHZ345-211200-
/O.CAN.KAPX.GL.W.0056.000000T0000Z-110721T1200Z/
/O.EXA.KAPX.SC.Y.0069.000000T0000Z-110721T1200Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-
411 AM EDT THU JUL 21 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM EDT THIS MORNING...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM EDT THIS MORNING. THE
GALE WARNING HAS BEEN CANCELLED. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LMZ341-342-344-345-211200-
/O.CON.KAPX.GL.W.0056.000000T0000Z-110721T1200Z/
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
411 AM EDT THU JUL 21 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...

A GALE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LMZ323-346-211600-
/O.EXT.KAPX.SC.Y.0069.000000T0000Z-110721T1600Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-MANISTEE TO POINT BETSIE MI-
411 AM EDT THU JUL 21 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EDT TODAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL NOON EDT TODAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ346-347-211200-
/O.CON.KAPX.SC.Y.0069.000000T0000Z-110721T1200Z/
ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
411 AM EDT THU JUL 21 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS
MORNING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS
MORNING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
022 
WHUS73 KAPX 211007
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
607 AM EDT THU JUL 21 2011

LMZ341-342-344-345-211600-
/O.CAN.KAPX.GL.W.0056.000000T0000Z-110721T1200Z/
/O.EXA.KAPX.SC.Y.0069.000000T0000Z-110721T1600Z/
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
607 AM EDT THU JUL 21 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EDT TODAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL NOON EDT TODAY. THE GALE
WARNING HAS BEEN CANCELLED. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345>347-211200-
/O.CON.KAPX.SC.Y.0069.000000T0000Z-110721T1200Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
607 AM EDT THU JUL 21 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS
MORNING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS
MORNING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LMZ323-346-211600-
/O.CON.KAPX.SC.Y.0069.000000T0000Z-110721T1600Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-MANISTEE TO POINT BETSIE MI-
607 AM EDT THU JUL 21 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this gale warning went out at Jul 20, 10:36 PM EDT, 2 hours 53 minutes earlier.

Area forecast discussion, Jul 20, 10:36 PM EDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
1036 PM EDT WED JUL 20 2011

.SYNOPSIS.../ISSUED AT 314 PM/

LOW PRESSURE WILL PASS NORTH OF LAKE SUPERIOR LATE TONIGHT...AND
WILL DRAG A WEAK COLD FRONT THROUGH NORTHERN MICHIGAN THURSDAY
MORNING. THE FRONT WILL BRING SMALL CHANCES OF THUNDERSTORMS TO THE
U.P. TONIGHT. WHILE THE COLD FRONT WILL BRING LITTLE IN THE WAY OF
RELIEF FROM THE HEAT THURSDAY...THERE WILL BE A BIT OF A DROP IN THE
HUMIDITY DURING THE AFTERNOON. THE FRONT WILL LIFT BACK NORTHWARD
SATURDAY...BEFORE A MORE POTENT COLD FRONT MOVES THROUGH
SUNDAY...SHUTTING OFF THE SUMMERTIME HEAT. THERE IS A SLIGHT CHANCE
FOR SOME THUNDERSTORMS...FRIDAY AND INTO THE UPCOMING WEEKEND...BUT
MOST OF THE TIME WILL BE DRY.

NS

&&

.SHORT TERM.../ISSUED AT 1024 PM/...TONIGHT

MADE SOME BRIEF ADJUSTMENTS TO THE GRIDS EARLIER FOR THE SCATTERED
SHOWERS AND THUNDER OCCURRING IN E UPPER AT THE MOMENT. THE REST
OF THE GRIDS LOOK GOOD WITH THE SCATTERED SHOWERS AND
THUNDERSTORMS THAT WILL MOVE THROUGH E UPPER AND PORTIONS OF N
LOWER WITH THE COLD FRONT OVERNIGHT. E UPPER LOOKS TO
BE ON THE CAP'S BOUNDARY WHICH IS WHY IT IS SEEING THE SCATTERED
SHOWERS AND THUNDER. HOWEVER, WITH THE REST OF THE CAP IN PLACE,
AND A STRONG ONE AT THAT, BASED ON THE 00Z KAPX SOUNDING, NOT
EXPECTING ANY OTHER THUNDERSTORM DEVELOPMENT, ESPECIALLY OVER THE
BULK OF N LOWER AS THE "DRY" AIR (DEWPOINT IS AROUND 70 AT THE
SFC) DRY AIR REMAINS IN PLACE.

JSL

&&

.LONG TERM.../ISSUED AT 314 PM/...THURSDAY AND BEYOND

/THURSDAY THROUGH WEDNESDAY/...

...DRIER AIR TO ARRIVE THURSDAY...BUT ONLY A MODEST COOL-DOWN BEFORE
MORE SUBSTANTIAL AIRMASS CHANGE ARRIVES EARLY NEXT WEEK.

FIVE WAVE PATTERN IN PLACE OVER THE NORTHERN HEMISPHERE EARLY THIS
AFTERNOON WITH THE PRIMARY FEATURE DOMINATING OUR WEATHER BEING AN
IMPRESSIVE RIDGE ACROSS CENTRAL NORTH AMERICA.  FIVE WAVE GRAPHICS
FROM THE GFS SUGGEST THAT THE PRIMARY LONGWAVE TROUGH/RIDGE
POSITIONS OVER NORTH AMERICA ARE SLIGHTLY WEST OF THEIR CURRENT
POSITIONS...SUGGESTING AN EVENTUAL RETROGRESSION TO THE CURRENT
PATTERN.  MEDIUM RANGE GUIDANCE IS IN AGREEMENT WITH THIS IDEA WITH
A SLIGHT PATTERN REALIGNMENT THAT WILL RESULT IN A SHIFTING OF THE
MID LEVEL FLOW TO NORTHWESTERLY AS WE HEAD INTO THE SECOND HALF OF
THE PERIOD.  THIS WILL LIKELY BRING A RETURN TO MORE SEASONABLE
TEMPERATURES EARLY NEXT WEEK...WITH CHANCES OF CONVECTION AS WE MAKE
THE TRANSITION THIS WEEKEND.

THURSDAY...COLD FRONT PUSHES THROUGH THE REGION DURING THE MORNING
AND EARLY AFTERNOON HOURS.  PREFRONTAL AIRMASS IS VERY WARM WITH 700
MB TEMPERATURES NEARING 15C.  SO...WHILE MID LEVEL LAPSE RATES WILL
BE RESPECTABLE...THERE WILL BE CONSIDERABLE CONVECTIVE INHIBITION
ALONG THE BOUNDARY...ON THE ORDER OF 200-300 J/KG.  LOOKING UPSTREAM
ALONG THE FRONT TODAY...WHICH IS PASSING THROUGH THE DAKOTAS...VERY
LITTLE IN THE WAY OF CONVECTION HAS FIRED WHERE TEMPERATURES ALOFT
ARE THIS WARM...AND GIVEN THE MORNING ARRIVAL OF THE FRONT...DURING
THE DIURNAL CONVECTIVE MINIMUM ALSO ARGUES FOR A DRY FRONTAL
PASSAGE.  THIS AGREES WITH MODEL QPF FORECASTS AND MOS POPS WHICH
ARE COMPLETELY DRY.

AS FOR TEMPERATURES...MORNING LOWS NOT MUCH BELOW 80F SUGGEST THAT A
RUN AT 90F WILL NOT BE THAT DIFFICULT...PARTICULARLY FOR
SOUTHEASTERN ZONES.  T85S THROUGH ABOUT 18Z WILL REMAIN IN THE LOW
20S C....SUGGESTING UPPER 90S WILL BE POSSIBLE GIVEN FULL SUN AND
SOME DOWNSLOPE ASSISTANCE COURTESY OF WESTERLY BOUNDARY LAYER FLOW.
INHERITED GRIDS HAVE THIS COVERED NICELY...AND HAVE ONLY MADE MINOR
TWEAKS...WHICH YIELD HIGHS IN THE MID 80S OVER EASTERN UPPER
INCREASING TO AROUND 90 IN THE TIP OF THE MITT REGION..TO THE MID
AND PERHAPS UPPER 90S TOWARDS OSCODA AND TAWAS CITY.

RAPID DRYING OF THE COLUMN WILL ACCOMPANY THE FRONT...WITH
POST-FRONTAL OBSERVATIONS OVER NORTH DAKOTA SUGGESTING DEWPOINTS
DROPPING TOWARDS 60F IS VERY REASONABLE BY THURSDAY AFTERNOON.
GIVEN WHAT SHOULD BE A PRETTY QUICK TEMPERATURE RISE...HOWEVER...DO
SEE HEAT INDICES REACHING ABOVE 100 F IN THE CURRENT ADVISORY AREA
FOR A FEW HOURS BEFORE DRIER /BUT NOT MUCH COOLER/ ARRIVES AND
BRINGS THESE READINGS DOWN.  WILL THEREFORE MAKE NO CHANGES TO
INHERITED ADVISORY LOCATION.

POST FRONTAL AIR CONTINUES TO SPILL IN THURSDAY NIGHT...WITH FRONT
STALLING OVER SOUTHERN LOWER MICHIGAN AS NEXT TROUGH DIGS INTO THE
WESTERN CONUS AND BRINGS ANY NORTHWESTERLY MID LEVEL FLOW TO AN END
AS WINDS AT THIS LEVEL BACK.  GIVEN THE DRIER AIRMASS IN PLACE...A
MUCH MORE COMFORTABLE NIGH IS IN STORE WITH LOWS LIKELY FALLING NEAR
OR A LITTLE BELOW 60F.  COULD SEE A LITTLE GROUND FOG DEVELOP IN
THIS SCENARIO...BUT WITH SUCH DRY ANTECEDENT CONDITIONS OVER MOST OF
THE AREA...WILL NOT ADD THIS TO THE FORECAST IN THIS PACKAGE.

FRIDAY...PRIMARY CONCERNS REVOLVE AROUND CONVECTIVE CHANCES AS
AFOREMENTIONED STALLED BOUNDARY REMAINS OVER SOUTHERN LOWER FOR MUCH
OF THE DAY BEFORE LIFTING NORTH IN THE AFTERNOON.  WITHOUT ANY
SIGNIFICANT SHORTWAVES IN THE FLOW...AND WITH WESTERLY STEERING
LAYER FLOW AND A FRONT TO THE SOUTH...EXPECT ANY MCS ACTIVITY WILL
HAVE A HARD TIME REACHING AS FAR NORTH AS LOWER MICHIGAN.  INHERITED
GRIDDED FORECAST INCLUDES CHANCE POPS FROM M-55 SOUTH...AND REALLY
DON/T WANT TO REMOVE LOW PROB POPS GIVEN THE NEARBY BOUNDARY. HIGHS
WILL REACH THE MID AND UPPER 80S GIVEN COOLER...BUT NOT MUCH
COOLER...TEMPS ALOFT.

SATURDAY...CHANCES FOR CONVECTION RETURN TO THE REGION AS WARM FRONT
LIFTS NORTH INTO THE CWA.  GUIDANCE BEGINS TO DIVERGE ON THE EXACT
LOCATION OF THIS FEATURE...BUT GIVEN IT/S PRESENCE...CAN/T RULE OUT
POTENTIAL MCS ACTIVITY...AND WILL CONTINUE AFTERNOON CHC POPS...BUT
KEEP THEM ON THE LOW END GIVEN HISTORY AND NO CLEAR SIGNALS FOR
SYNOPTIC SUPPORT.  BARRING ANY CONVECTION...HIGHS SHOULD HAVE NO
TROUBLE REACHING THE MIDDLE TO UPPER 80S GIVEN 850 MB TEMPERATURES
IN THE 15-17C RANGE.

SUNDAY...CURRENT FORECAST TRENDS CONTINUE TO SUGGEST THAT THIS MIGHT
BE OUR BEST SHOT AT MEASURABLE PRECIPITATION OVER A WIDESPREAD AREA
AS SHORTWAVE PASSES NORTH OF THE GREAT LAKES REGION WITH COLD FRONTAL
PASSAGE AT SOME POINT DURING THE DAY.  TIMING IS CERTAINLY IN
QUESTION...BUT WITH THIS SHORTWAVE MAKING A CLOSER APPROACH THAN THE
LAST...THERE LOOKS TO BE MORE DYNAMIC SUPPORT. CAN/T RULE OUT SEVERE
CONVECTION GIVEN DECENT MID LEVEL SPEED MAX NEAR THE US/CANADIAN
BORDER...BUT CERTAINLY PLENTY OF TIME TO KEEP AN EYE ON THIS.
TIMING WILL ALSO PLAY A BIG ROLE WITH TEMPS...BUT MID 80S LOOK GOOD
FOR NOW...WITH A RUN AT 90 NOT OUT OF THE QUESTION...WITH MOISTURE
RETURN SUGGESTING ANOTHER HUMID DAY AS WELL.

MONDAY THROUGH WEDNESDAY...A BREAK FROM THE HEAT AND HUMIDITY IS
WELL-AGREED UPON FOR THE EARLY NEXT WEEK PERIOD AS TROUGH TAKES
SHAPE OVER NEW ENGLAND WITH A DRY NORTHWESTERLY FLOW IN PLACE OVER
OUR REGION WITH SURFACE HIGH PRESSURE CRESTING OVERHEAD TUESDAY AND
BEGINS TO PUSH EAST OF THE AREA ON WEDNESDAY.  GIVEN 850 MB TEMPS
JUST ABOVE 10C FOR MONDAY-TUESDAY...EXPECT HIGHS IN THE UPPER 70S.
HIGHS WILL INCREASE INTO THE LOWER 80S BY MID WEEK AS SOUTHWESTERLY
FLOW ALOFT DEVELOPS.

A RETURN THE VERY WARM CONDITIONS IS POSSIBLE AS WE HEAD THROUGH THE
END OF NEXT WEEK AS THE CENTRAL NOAM HIGH IS ADVERTISED TO BEGIN TO
SHIFT EAST.

ARNOTT

&&

.MARINE.../ISSUED AT 314 PM/

&&

.AVIATION.../ISSUED AT 750 PM/...VALID FOR 00Z TAFS

THE ATMOSPHERE IS FAIRLY WELL CAPPED OVER NORTHERN MICHIGAN THIS
EVENING. SO THE LIKELIHOOD OF THUNDERSTORMS IS LOW AT THIS POINT.
THERE IS STILL SOME CONCERN THAT A COMPLEX OF THUNDERSTORMS COULD
GET GOING NORTH OF LAKE SUPERIOR OVERNIGHT AND MOVE DOWN INTO THE
REGION, WHICH IN THAT CASE THERE WILL BE THUNDERSTORMS OVER THE
REGION AFTER 06Z PROBABLY. OTHERWISE, EXPECTING THE WINDS WILL
STAY UP WELL ENOUGH THAT FOG WON'T BE A PROBLEM OVERNIGHT.

JSL

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...HEAT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR MIZ016>028-
     031>033.
     HEAT ADVISORY UNTIL 11 PM EDT THURSDAY FOR MIZ029-030-034>036-
     041-042.
LH...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 8 AM EDT THURSDAY FOR LMZ341-342-
     344>346.
LS...NONE.

&&
Hazardous weather outlook, Jul 20, 11:21 PM EDT, 2 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
1121 PM EDT WED JUL 20 2011

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
211200-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
1121 PM EDT WED JUL 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS ACROSS EASTERN UPPER MICHIGAN AND
POSSIBLY PORTIONS OF FAR NORTHEAST LOWER TONIGHT...MAINLY BEFORE
200 AM. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. HOWEVER...BRIEF
HEAVY DOWNPOURS AND GUSTY WINDS TO 50 MPH WILL BE POSSIBLE WITH ANY
STORMS THAT OCCUR.

THERE IS A MODERATE TO HIGH RISK OF RIP CURRENTS THROUGH TONIGHT ON
LAKE MICHIGAN BEACHES ALONG US-2 WEST OF THE MACKINAC BRIDGE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

POTENTIALLY DANGEROUS LEVELS OF HEAT AND HUMIDITY WILL BE FOUND
IN PARTS OF NORTHEAST LOWER MICHIGAN THURSDAY AFTERNOON AND EARLY
EVENING. SEE ONGOING HEAT ADVISORIES FOR FURTHER DETAILS.

THERE WILL BE CHANCES FOR THUNDERSTORMS ACROSS PORTIONS OF
NORTHERN MICHIGAN SATURDAY AFTERNOON INTO SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION SHOULD NOT BE NEEDED THROUGH TONIGHT.

JZ/SMD/JSL

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 12:05 AM EDTSpecial Marine WarningAPX94 min
Jul 21, 11:14 AM EDTHeat AdvisoryAPXAlcona, Alpena, Arenac, Gladwin, Iosco, Ogemaw and 2 more11 hr

Nearby

Gale Warnings in Michigan, 2011Every gale warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.